Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 176, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2017, 4:02 PM CDT for Cheatham County, Davidson County, Williamson County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 4:02 PM CDT (21:02 UTC)
- Expired
- Jul 2, 2017, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:06 PM CDT | TSTM WND DMG | 2 Ese Pegram, TN | IMAGE OF A TREE SPLIT. ALSO SEVERAL REPORTS OF PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WUUS54 KOHX 022102 SVROHX TNC021-037-187-022130- /O.NEW.KOHX.SV.W.0176.170702T2102Z-170702T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 402 PM CDT SUN JUL 2 2017 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Southwestern Davidson County in Middle Tennessee... North central Williamson County in Middle Tennessee... Southeastern Cheatham County in Middle Tennessee... * Until 430 PM CDT * At 402 PM CDT, a severe thunderstorm was located near Bellevue, or 11 miles west of Nashville, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Franklin, Brentwood, Forest Hills, Oak Hill, Belle Meade, Pegram, Bellevue, Berry Hill and Bells Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3606 8707 3620 8703 3615 8668 3594 8681 TIME...MOT...LOC 2102Z 287DEG 17KT 3612 8697 HAIL...<.75IN WIND...60MPH $$ 13
2 follow-up statements
764
WWUS54 KOHX 022120
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
420 PM CDT SUN JUL 2 2017
TNC021-022128-
/O.CAN.KOHX.SV.W.0176.000000T0000Z-170702T2130Z/
Cheatham TN-
420 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEATHAM COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened over
Cheatham County. The severe warning has been cancelled, although
thunderstorms with heavy rainfall continue.
LAT...LON 3604 8702 3616 8692 3615 8668 3594 8681
TIME...MOT...LOC 2118Z 287DEG 17KT 3610 8688
$$
TNC037-187-022130-
/O.CON.KOHX.SV.W.0176.000000T0000Z-170702T2130Z/
Davidson TN-Williamson TN-
420 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN DAVIDSON AND NORTH CENTRAL WILLIAMSON COUNTIES...
At 418 PM CDT, a severe thunderstorm was located over Belle Meade, or
7 miles southwest of Nashville, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Franklin, Brentwood, Forest Hills, Oak Hill, Belle Meade, Bellevue
and Berry Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3604 8702 3616 8692 3615 8668 3594 8681
TIME...MOT...LOC 2118Z 287DEG 17KT 3610 8688
HAIL...<.75IN
WIND...60MPH
$$
13197
WWUS54 KOHX 022128
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
428 PM CDT SUN JUL 2 2017
TNC037-187-022138-
/O.EXP.KOHX.SV.W.0176.000000T0000Z-170702T2130Z/
Davidson TN-Williamson TN-
428 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIDSON AND
NORTH CENTRAL WILLIAMSON COUNTIES WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3604 8702 3616 8692 3615 8668 3594 8681
TIME...MOT...LOC 2128Z 287DEG 17KT 3609 8683
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:25 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 2, 2:25 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 225 PM CDT Sun Jul 2 2017 .DISCUSSION... Surface map at 19Z shows a weak ridge of high pressure to our east, with a moist & moderately unstable air mass in place across Middle Tennessee. A weak shortwave is pushing across the mid state this afternoon and helping to produce the scattered storms we're seeing on radar. Thus far, the cells are not as strong as what we saw yesterday, and the SPC has us under general thunderstorms only. Surface and upper air pattern over the next few days gives us no reason to expect any appreciable air mass change, so we can expect temperatures to remain close to normal with isolated to scattered convection mainly during peak-heating hours. Both the GFS & ECMWF bring a cold front through Middle Tennessee Thursday afternoon and evening, so look for increased POP's during this period, with drier and only slightly cooler air advecting in for next weekend. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and storms...mainly through early evening... again expected as airmass remains moist and unstable. Storms have greatest chance of affecting TAF sites through 22z. All sites also expected to see some fog development later tonight ...especially after 06z. Lower VIS will however raise rapidly after 14z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 69 89 71 88 72 / 20 20 20 40 30 Clarksville 69 88 70 86 71 / 20 20 30 40 40 Crossville 65 82 66 84 66 / 30 30 20 40 30 Columbia 68 87 69 86 70 / 20 20 30 50 30 Lawrenceburg 68 87 69 87 70 / 30 20 30 50 30 Waverly 68 88 70 86 72 / 20 20 30 50 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Jul 2, 8:59 AM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 859 AM CDT Sun Jul 2 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-031030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 859 AM CDT Sun Jul 2 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms are again expected today. Isolated storms could become strong to severe...producing strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:47 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 118 min |
| Jul 2, 3:02 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 3 hr |
| Jul 2, 4:14 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 2 hr |
| Jul 2, 4:26 PM CDT | Special Weather Statement | OHX | Jackson, Macon, Overton | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.